Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 67, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 5, 2022, 8:07 PM CDT for Lincoln County, Missouri. It took effect at May 6, 2022, 4:00 AM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2022, 8:07 PM CDT (01:07 UTC)
- In effect from
- May 6, 2022, 4:00 AM CDT
- Expired
- May 7, 2022, 5:34 PM CDT
- In force
- 38 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Old Monroe (OMNM7). The gauge peaked at 24.77 ft at May 7, 2022, 12:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
773
WGUS43 KLSX 060107
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
807 PM CDT Thu May 5 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Cuivre River at Old Monroe.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-071315-
/O.NEW.KLSX.FL.W.0067.220506T0900Z-220510T1030Z/
/OMNM7.1.ER.220506T0900Z.220507T1200Z.220508T2230Z.NO/
807 PM CDT Thu May 5 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY TUESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Cuivre River at Old Monroe.
* WHEN...From late tonight to early Tuesday morning.
* IMPACTS...At 24.5 feet, Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along
the Old Monroe levee along the left bank upstream of the gage.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Thursday the stage was 23.4 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 25.5 feet Saturday morning. It
will then fall below flood stage Sunday afternoon.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Fri Sat Sun Mon Tue
Cuivre River
Old Monroe 24.0 23.4 25.1 25.3 23.9 22.3 21.2
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
Glass4 follow-up statements
097
WGUS83 KLSX 061654
FLSLSX
Flood Statement
National Weather Service St Louis MO
1154 AM CDT Fri May 6 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Cuivre River at Old Monroe.
...The Flood Warning continues for the following rivers in
Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-080500-
/O.EXT.KLSX.FL.W.0067.000000T0000Z-220510T1500Z/
/OMNM7.1.ER.220506T1612Z.220507T1800Z.220509T0300Z.NO/
1154 AM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Cuivre River at Old Monroe.
* WHEN...Until late Tuesday morning.
* IMPACTS...At 24.5 feet, Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along
the Old Monroe levee along the left bank upstream of the gage.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 23.9 feet.
- Forecast...The river is expected to rise to a crest of 26.0
feet early tomorrow afternoon. It will then fall below flood
stage late Sunday evening.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sat Sun Mon Tue Wed
Cuivre River
Old Monroe 24.0 23.9 26.0 24.6 23.0 21.5 20.4
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
MOC113-080500-
/O.CON.KLSX.FL.W.0058.000000T0000Z-220508T0828Z/
/TRYM7.1.ER.220505T1858Z.220506T0815Z.220507T0228Z.NO/
1154 AM CDT Fri May 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cuivre River near Troy.
* WHEN...Until early Sunday morning.
* IMPACTS...At 23.5 feet, Near this height, State Highway H near the
West Fork Cuivre River bridge will be closed due to flooding.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Friday the stage was 23.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:00 AM CDT Friday was 25.4 feet.
- Forecast...The river is expected to rise to a crest of 24.3
feet this afternoon. It will then fall below flood stage late
this evening.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sat Sun Mon Tue Wed
Cuivre River
Troy 21.0 23.2 13.1 9.6 8.6 8.3 8.1
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
Fuchs400
WGUS83 KLSX 070133
FLSLSX
Flood Statement
National Weather Service St Louis MO
833 PM CDT Fri May 6 2022
...The Flood Warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-081345-
/O.EXT.KLSX.FL.W.0067.000000T0000Z-220510T1330Z/
/OMNM7.1.ER.220506T1612Z.220507T1800Z.220509T0130Z.NO/
833 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cuivre River at Old Monroe.
* WHEN...Until Tuesday morning.
* IMPACTS...At 27.0 feet, Right bank overflows.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Friday the stage was 24.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CDT Friday was 24.6 feet.
- Forecast...The river is expected to rise to a crest of 25.9
feet early tomorrow afternoon. It will then fall below flood
stage Sunday evening.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Cuivre River
Old Monroe 24.0 24.6 25.8 24.1 22.5 21.2 20.2
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
Glass122
WGUS83 KLSX 071554
FLSLSX
Flood Statement
National Weather Service St Louis MO
1054 AM CDT Sat May 7 2022
...The Flood Warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-090400-
/O.EXT.KLSX.FL.W.0067.000000T0000Z-220509T0600Z/
/OMNM7.1.ER.220506T1612Z.220507T0545Z.220507T1800Z.NO/
1054 AM CDT Sat May 7 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cuivre River at Old Monroe.
* WHEN...Until early Monday morning.
* IMPACTS...At 24.0 feet, Initial flooding upstream.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Saturday the stage was 24.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Saturday was 24.8 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 19.2 feet Saturday
morning.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sun Mon Tue Wed Thu
Cuivre River
Old Monroe 24.0 24.2 22.5 21.9 21.3 20.8 20.2
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
Maples346
WGUS83 KLSX 072234
FLSLSX
Flood Statement
National Weather Service St Louis MO
534 PM CDT Sat May 7 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Cuivre River at Old Monroe.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC113-072345-
/O.CAN.KLSX.FL.W.0067.000000T0000Z-220507T2234Z/
/OMNM7.1.ER.220506T1612Z.220507T0545Z.220507T1649Z.NO/
534 PM CDT Sat May 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cuivre River at Old Monroe.
* ADDITIONAL DETAILS...
- At 4:30 PM CDT Saturday the stage was 23.2 feet.
- Forecast...The river is expected to rise to a crest of 23.5
feet this evening.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sun Mon Tue Wed Thu
Cuivre River
Old Monroe 24.0 23.2 22.3 21.8 21.2 20.6 20.0
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
CarneyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 5, 6:55 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 655 PM CDT Thu May 5 2022 .SHORT TERM... (Through Late Friday Night) Issued at 242 PM CDT Thu May 5 2022 This morning's soaking rain has moved out of the area, though a stacked cyclone remains to just to the west of the region. This system will continue to drift east, bringing another round of precipitation into central/southern MO as the center of the low moves into the region late this evening. On and off showers will then spread across the region overnight, lingering until the low departs the region tomorrow afternoon. We may see a few thunderstorms embedded within the showers, mainly south of the I-70 corridor, though very limited instability will keep these few a far between. The lack of deep convection should keep additional precip totals in check, with amounts generally expected to be less than 1". However, the HREF probability matched mean QPF, which preserves some of the higher precip bullseyes in the individual CAMS, does show additional QPF exceeding 1" over a small portion of our forecast area. Should this heavier precipitation fall over areas that have already received 2-3", generally between the Missouri and Meramec Rivers, it may exacerbate any lingering flooding issues. Continued showers, overcast skies, and generally northerly winds will keep temperatures quite cool tomorrow. BSH .LONG TERM... (Saturday through Next Thursday) Issued at 242 PM CDT Thu May 5 2022 By Saturday morning, the cyclone responsible for today's wet weather will be pushing through the Mid-Atlantic states, which will draw much of the moisture responsible for Friday's rain and clouds out of the area. Meanwhile a broad trough will be digging into the Pacific Northwest, deepening a surface trough over the High Plains as it pushes eastward through the day. Downstream of the trough, deep ridging will amplify over the Midwest, with the ridge axis pushing east of the Mississippi sometime on Saturday. As the ridge shifts east, winds over the mid-Mississippi River Valley will shift from the north/east to the south by Saturday afternoon or evening. The initially cool winds on Saturday, along with any lingering clouds associated with the departing low, will result in a chilly start to the day. Temperatures will then climb rapidly and reach to just below normal by the afternoon. Southerly flow will intensify on Saturday night and Sunday as the PacNW trough pushes further inland and the surface trough/low deepens over the Plains. Increasing southerly winds draw even warmer air into the region, with both the NAEFS and ECMWF ensemble means topping the 90th climatological percentile across much of the forecast area by Sunday afternoon. The southerly winds will also advect deeper moisture into the region, though there is some uncertainty as to whether this increasing moisture will be sufficient to result in precipitation. Roughly 30% of ensemble members are spitting out measurable precipitation somewhere in our forecast area, with the majority of those members residing in the GEFS system. If we do see any precip, the odds of seeing any impactful showers or thunderstorms appears quite low; virtually none of the ensemble members show even 0.01" of QPF on Sunday, and the probability for any more than 500 J/kg of MUCAPE is quite low. The upper level flow will further amplify as we move into the work week with the ridge expanding across the eastern half of CONUS and a reinforcing shortwave deepening the trough over the western CONUS. This will result in deep southwesterly flow over the central portion of the country and will continue to advect even warmer temperatures into the region. On Monday, Tuesday, and Wednesday, both the ECMWF and NAEFS ensemble mean 850 temps are at or near climatological maximums area-wide. With rising heights aloft largely keeping a lid on precipitation chances and limiting cloud coverage, temperatures should easily push into the upper 80s and will approach record values in most locations. Things may get slightly cooler on Thursday as the upper ridge begins to break down, but considerable differences remain in the guidance this far out. Nevertheless, we can say the the well above normal temperatures will continue into the end of next week. BSH && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 654 PM CDT Thu May 5 2022 Although flight conditions have improved to VFR or MVFR this evening, a relapse is anticipated later this evening into overnight as IFR stratus redevelops and band of showers likely shifts northeastward into the region. A stray thunderstorm cannot be ruled out but is most favored to occur across southeastern MO and southwestern IL. Light showers or drizzle could linger at St. Louis metro terminals through at least at portion of Friday morning. Otherwise, flight conditions should become increasingly dry and gradually improve to MVFR from late morning onward as IFR ceilings lift/scatter. Winds will generally back from northeasterly to northerly or northwesterly throughout the TAF period and occasionally gust to around 20 kt by Friday afternoon. Pfahler && .CLIMATE... Issued at 314 AM CDT Thu May 5 2022 Record highs for Monday, May 9 STL 92 (1934) COU 91 (1895) UIN 90 (1963) Record highs for Tuesday, May 10 STL 91 (1963) COU 91 (1928) UIN 92 (2011) Record highs for Wednesday, May 11 STL 91 (2011) COU 90 (1914) UIN 88 (2000) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 5, 2:54 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 254 PM CDT Thu May 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 254 PM CDT Thu May 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are possible across the area overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible on Sunday and again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. BSH
In the hours before
Local storm report, May 5, 2:24 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HEAVY RAIN CEDAR HILL 38.36N 90.64W
05/05/2022 M2.00 INCH JEFFERSON MO TRAINED SPOTTER
STORM TOTAL SINCE APPROXIMATELY 6 P.M. ON
5/4.
&&
MAPLESLocal storm report, May 5, 3:31 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 E CREVE COEUR 38.66N 90.42W
05/05/2022 M2.13 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL TOTAL SINCE APPROXIMATELY 6 P.M. ON
5/4.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:57 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| May 5, 9:06 PM CDT | River Flood Warning | LSX | Crawford | 31 hr |
| May 5, 9:19 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 54 hr |
| May 6, 8:29 AM CDT | River Flood Warning | LSX | Osage | 4 days |
| May 6, 9:45 AM CDT | River Flood Warning | LSX | Jefferson | 42 hr |
| May 6, 10:45 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| May 6, 10:45 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| May 6, 10:47 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 days |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.